MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN® STEERABLE SHEATH; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS INC. HEARTSPAN® STEERABLE SHEATH; INTRODUCER, CATHETER
Catalog Number HST-085-10/C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later date, the investigation will be reopened.
 
Event or Problem Description
The account alleges that during a structural heart intervention [laa] procedure, vessel trauma occurred.The account believes this was due to use error.The operator had applied too much pressure during the puncture [tenting] ultimately breaking through the septal wall with the access sheath resulting in damage to the atrial roof.No additional patient consequence to report.

Brand Name
HEARTSPAN® STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key21304805
Report Number3010665433-2025-00005
Device Sequence Number8169628
Product Code DYB
UDI-Device Identifier00884450693704
UDI-Public884450693704
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170668
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHST-085-10/C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown